Alert archive / Puerto Rico / Marine Weather Statements in 2005

Marine Weather Statement 2, NWS JSJ

October 10, 2005

NWS JSJ issued this marine weather statement at Oct 10, 2005, 10:19 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2005, 10:19 AM CDT (15:19 UTC)
Expired
Oct 10, 2005, 7:00 PM CDT
In force
9 hr
Issued by
NWS JSJ

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this marine weather statement went out at Oct 10, 5:00 AM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Oct 10, 5:00 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON OCT 10 2005

.DISCUSSION...THE ACTIVE MID TO UPPER LOW NORTH OF PUERTO RICO THIS
MORNING IS PRODUCING VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE
LOCAL AREA. THIS MID TO UPPER LOW IS INDUCING A SURFACE TROUGH WHICH
IS PULLING MOISTURE FROM THE LOWER LATITUDES ACROSS THE LOCAL AREA.
THIS MOISTURE IS EXPECTED TO CONTINUE FLOWING ACROSS THE LOCAL AREA
THE REST OF TODAY RESULTING IN ADDITIONAL SHOWERS ACROSS PUERTO RICO
AND THE U.S. VIRGIN ISLANDS. ALTHOUGH THE DENSE CLOUD COVER WILL
INHIBIT THE SUN HEATING...THE GROUND REMAINS VERY SATURATED AND ANY
RAINFALL CAN BE SIGNIFICANT.

&&

.MARINE...THE STRONG THUNDERSTORMS IN THE COASTAL WATERS CAN SPAWN
WATERSPOUTS ACROSS THE COASTAL WATERS OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS.

&&

.AVIATION...THE DENSE CLOUD COVER AND THE STRONG THUNDERSTORMS
ACROSS THE LOCAL AREA WILL RESULT IN FREQUENT LIGHTNING AND HEAVY
DOWNPOURS WHICH WILL LEAD TO LOW CEILINGS AND POOR VISIBILITY.

&&

.HYDROLOGY...GROUND REMAIN SATURATED OVER MOST OF THE ISLANDS AND
THE LIKELIHOOD FOR FLASH FLOODING WILL REMAIN HIGH THROUGH TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  76  83  76 /  70  70  70  70
STT  83  77  84  77 /  70  70  70  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR PRZ001-PRZ002-PRZ003-
     PRZ004-PRZ005-PRZ006-PRZ007-PRZ012-PRZ013.

VI...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR VIZ001-VIZ002.

&&

11
Hazardous weather outlook, Oct 10, 5:30 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON OCT 10 2005

PRZ001>013-AMZ710>750-111030-
630 AM AST MON OCT 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO
OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE
ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN
A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND
VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY
LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED
TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND
NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS
FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER
FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS
RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES
IN AREAS OF STEEP TERRAIN.

MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND
WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL
AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS
MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE
LOCAL ISLANDS...GENERATING RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...

THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC
THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS
ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON
TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH
MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS
ARE EXPECTED ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VIZ001-002-AMZ710>730-111030-
630 AM AST MON OCT 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT
A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO
OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE
ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN
A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND
VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY
LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED
TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND
NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS
FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER
FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS
RAINFALL...ADDITIONAL HEAVY RAINFALL WILL BE CAPABLE OF INDUCING
MUDSLIDES IN AREAS OF STEEP TERRAIN.

MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND
WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL
AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS
MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE
LOCAL ISLANDS...GENERATING RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...
THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC
THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS
ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON
TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH
MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS
ARE EXPECTED ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:25 AM CDTFlash Flood WarningJSJ19 hr
Oct 10, 8:20 AM CDTFlash Flood WarningJSJ20 hr
Oct 10, 12:02 PM CDTFlash Flood WarningJSJ20 hr
Oct 10, 12:30 PM CDTFlash Flood WarningJSJ20 hr
Oct 10, 12:56 PM CDTSpecial Marine WarningJSJ49 min
Oct 10, 1:20 PM CDTFlash Flood WarningJSJ20 hr
Oct 10, 3:55 AM CDTFlash Flood WarningJSJ18 hr
Oct 10, 5:55 AM CDTFlash Flood WarningJSJ18 hr

Nearby

Marine Weather Statements in Puerto Rico, 2005Every marine weather statement in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.